Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking hydrocodone after hip replacements. Restless without medication. Addicted?

My husband has been taking Hydrocodone for about two years due to need for hip replacements. His last replacement was in Sept 2012. He is still needing this drug for pain. Tests have ruled out possible reasons for the pain. Without the med he is very restless and is in pain. He can t sleep for long and is moving around repeatedly and can t get comfortable. He is taking Aleve every few hours but it doesn t help. My question is could he be addicted? The doctor has tried before to cut his dosage to wean him but he always has this pain and gets the meds again. How can I determine if he has a problem? Thanks.
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
A patient may develop dependance on drug like hydrocodone. This is managed by a step wise reduction in dosage and finally stopping or replacing with other substitutes. However, this is possible only if the patient s pain has reduced and he is able to manage without it which is not the case with you. Unfortunately, there is no way to assess if the patient is really in pain as we have to depend on what the patient says unless there is a strong reason to suspect otherwise. Addiction does not cause pain in the hip and movements and this suggests the pain is due to the joint than addiction.

If your husband agrees, you can ask the doctor to substitute other pain killers for hydrocodone after weaning and see if he is alright with it.
Answered: Tue, 2 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor